Alert archive / Illinois / Flood Watches in 2011

Flood Watch 1, NWS Lincoln, IL

March 3, 201118 counties in Illinois

NWS Lincoln, IL issued this flood watch at Mar 3, 2011, 3:09 PM CST for 18 counties in Illinois. It took effect at Mar 4, 2011, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2011, 3:09 PM CST (21:09 UTC)
In effect from
Mar 4, 2011, 6:00 PM CST
Expired
Mar 5, 2011, 10:19 AM CST
In force
16 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WGUS63 KILX 032109
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CST THU MAR 3 2011

...HEAVY RAINS LIKELY FRIDAY NIGHT INTO SATURDAY MORNING...

.ANTOHER STRONG STORM SYSTEM WILL BRING MORE HEAVY RAINS TO EAST
CENTRAL AND SOUTHEAST ILLINOIS FRIDAY NIGHT INTO SATURDAY MORNING.

ILZ044>046-052>057-061>063-066>068-071>073-041000-
/O.NEW.KILX.FA.A.0001.110305T0000Z-110305T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
309 PM CST THU MAR 3 2011

...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL
  ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING
  AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...
  PIATT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...
  CLARK...COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN
  SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...
  LAWRENCE AND RICHLAND.

* FROM FRIDAY EVENING THROUGH SATURDAY MORNING

* RAINFALL AMOUNTS OF 2 TO 2.25 INCHES WITH LOCAL 2.5 INCHES WILL
  LIKELY OCCUR FRIDAY NIGHT INTO SATURDAY MORNING. THE HEAVIEST
  RAIN IS EXPECTED FRIDAY NIGHT INTO EARLY SATURDAY MORNING OVER
  SOUTHEAST ILLINOIS. THIS AMOUNT OF RAINFALL WILL CAUSE FLOODING
  OF LOW LYING AREAS AND MAKE STREAMS RISE. ONGOING RIVER FLOODING
  LIKE ON PARTS OF THE LITTLE WABASH AND EMBARRAS RIVERS IS LIKELY
  TO GET WORSE ACROSS THIS AREA. IN SOME AREAS THE STRONGEST FLOOD
  RESPONSE COULD BE HOURS AFTER HEAVY RAIN ENDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

KH
5 follow-up statements
492 
WGUS63 KILX 040850
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
250 AM CST FRI MAR 4 2011

...HEAVY RAINFALL EXPECTED ACROSS EAST-CENTRAL AND SOUTHEAST
ILLINOIS TONIGHT...

ILZ044>046-052>057-061>063-066>068-071>073-042200-
/O.CON.KILX.FA.A.0001.110305T0000Z-110305T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
250 AM CST FRI MAR 4 2011

...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT AND 
  SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...
  CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST 
  ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* FROM THIS EVENING THROUGH SATURDAY MORNING

* RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER TOTALS IN
  EXCESS OF 2 INCHES WILL OCCUR TONIGHT INTO EARLY SATURDAY
  MORNING. THIS AMOUNT OF RAINFALL WILL CAUSE FLOODING OF LOW
  LYING AREAS AND RESULT IN SIGNIFICANT RISES ON AREA RIVERS AND
  STREAMS. ONGOING FLOODING ALONG THE LITTLE WABASH AND EMBARRAS
  RIVERS WILL LIKELY BE AGGRAVATED BY THE ADDITIONAL RAINFALL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

BARNES
386 
WGUS63 KILX 042138
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CST FRI MAR 4 2011

...HEAVY RAINFALL EXPECTED ACROSS EAST-CENTRAL AND SOUTHEAST
ILLINOIS TONIGHT...

ILZ044>046-052>057-061>063-066>068-071>073-051000-
/O.CON.KILX.FA.A.0001.110305T0000Z-110305T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
338 PM CST FRI MAR 4 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
 SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
 CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT AND 
 SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...
 CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST 
 ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
 RICHLAND.

* THROUGH SATURDAY MORNING

* RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER TOTALS 
 IN EXCESS OF 2 INCHES WILL OCCUR TONIGHT INTO EARLY SATURDAY 
 MORNING. THIS AMOUNT OF RAINFALL WILL CAUSE FLOODING OF LOW 
 LYING AREAS AND RESULT IN SIGNIFICANT RISES ON AREA RIVERS AND 
 STREAMS. ONGOING FLOODING ALONG THE LITTLE WABASH AND EMBARRAS 
 RIVERS WILL LIKELY BE AGGRAVATED BY THE ADDITIONAL RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
826 
WGUS63 KILX 050358
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
958 PM CST FRI MAR 4 2011

...HEAVY RAINFALL OCCURRING ACROSS PARTS OF EAST-CENTRAL AND
SOUTHEAST ILLINOIS TONIGHT...

ILZ044>046-052>057-061>063-066>068-071>073-051000-
/O.CON.KILX.FA.A.0001.000000T0000Z-110305T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
958 PM CST FRI MAR 4 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
 SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
 CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT AND 
 SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...
 CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST 
 ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
 RICHLAND.

* THROUGH SATURDAY MORNING

* A LONG BAND OF HEAVY RAINFALL EXTENDS FROM SOUTH-CENTRAL
  MISSOURI ACROSS SOUTH-CENTRAL ILLINOIS INTO CENTRAL INDIANA.
  THIS BAND WILL REMAIN NEARLY STATIONARY FOR MUCH OF THE NIGHT...
  WHICH MAY CAUSE EXCESSIVE RAINFALL AMOUNTS. FOR EASTERN AND
  SOUTHEASTERN ILLINOIS...THE GREATEST AMOUNT OF RAINFALL WILL
  OCCUR FROM SHELBYVILLE AND EFFINGHAM NORTHEASTWARD TOWARD PARIS
  AND ROBINSON. 1 TO 2 INCHES OF RAIN WILL BE LIKELY OVER THE
  WATCH AREA.

* THIS AMOUNT OF RAINFALL MAY CAUSE FLOODING OF LOW LYING AREAS
  AND RESULT IN RISES ON AREA RIVERS AND STREAMS. ONGOING FLOODING
  ALONG THE LITTLE WABASH AND EMBARRAS RIVERS WILL LIKELY BE
  AGGRAVATED BY THE ADDITIONAL RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

CHURCHILL
070 
WGUS63 KILX 050922
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
322 AM CST SAT MAR 5 2011

...HEAVY RAINFALL WILL DIMINISH EARLY THIS MORNING...

ILZ044>046-052>055-061-051030-
/O.CAN.KILX.FA.A.0001.000000T0000Z-110305T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-SHELBY-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...SHELBYVILLE
322 AM CST SAT MAR 5 2011

...FLOOD WATCH IS CANCELLED...

THE HEAVY RAIN THREAT HAS PUSHED EAST OF THE AREA. THEREFORE...THE
WATCH HAS BEEN CANCELLED IN AREAS FROM TAYLORVILLE NORTHEAST TO
DANVILLE. 

$$

ILZ056-057-062-063-066>068-071>073-051800-
/O.CON.KILX.FA.A.0001.000000T0000Z-110305T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHARLESTON...MATTOON...EFFINGHAM...
FLORA...LAWRENCEVILLE
322 AM CST SAT MAR 5 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...
  INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL ILLINOIS...
  CLARK...COLES...CUMBERLAND AND EDGAR. IN SOUTHEAST ILLINOIS...
  CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND.

* UNTIL NOON CST TODAY.

* AREAS OF HEAVY RAIN WILL CONTINUE TO PUSH EAST EARLY THIS
  MORNING...PRIMARILY ALONG THE I-70 CORRIDOR. THIS AREA HAS
  ALREADY RECEIVED 1.5 TO 2 INCHES OF RAIN OVERNIGHT...AND MAY
  RECEIVE ANOTHER QUARTER TO HALF INCH BEFORE THE RAIN ENDS TOWARD
  SUNRISE. 

* THIS AMOUNT OF RAINFALL MAY CAUSE FLOODING OF LOW LYING AREAS
  AND RESULT IN RISES ON AREA RIVERS AND STREAMS. ONGOING FLOODING
  ALONG THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS WILL
  LIKELY BE AGGRAVATED BY THE ADDITIONAL RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
GEELHART
063 
WGUS63 KILX 051619
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1019 AM CST SAT MAR 5 2011

ILZ056-057-062-063-066>068-071>073-051730-
/O.CAN.KILX.FA.A.0001.000000T0000Z-110305T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHARLESTON...MATTOON...EFFINGHAM...
FLORA...LAWRENCEVILLE
1019 AM CST SAT MAR 5 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS HAS BEEN CANCELLED. AREAS IN SOUTHEASTERN
ILLINOIS RECEIVED 2 TO 2.5 INCHES ALONG THE INTERSTATE 70 CORRIDOR
WITH A STORM SYSTEM THAT MOVED ACROSS THE REGION LAST NIGHT. AREA
RIVERS AND CREEKS CONTINUE TO SEE RISES IN THE REGION. ANY
INTEREST ALONG RIVERS AND CREEKS SHOULD STAY ALERT FOR CHANGING
CONDITIONS AND FORECASTS.

$$

HJS

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Mar 3, 3:00 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 3, 3:00 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CST THU MAR 3 2011

.DISCUSSION...
ISSUED 300 PM CST THU MAR 3 2011

WILL BE ISSUING A FLOOD WATCH FRIDAY NIGHT AND SAT MORNING FROM
CHRISTIAN...MACON...PIATT...CHAMPAIGN AND VERMILION COUNTIES
SOUTHEAST FOR 2-2.25 INCHES OF RAIN WITH LOCALLY 2.5 INCHES IN
SOUTHEAST IL NEAR THE WABASH RIVER. FIRST STRONG STORM SYSTEM TO
AFFECT IL LATE THIS WEEK AND ANOTHER 2ND STRONG STORM SYSTEM
AFFECTING IL TUE NIGHT AND WED. HEAVY RAIN AND ISOLATED
THUNDERSTORMS LIKELY WITH BOTH OF THESE WEATHER SYSTEM WHICH
WILL HAVE DEEP GULF MOISTURE TO WORK WITH WITH A COUPLE DRY DAYS
IN BETWEEN WEATHER SYSTEM. TEMPEATURES APPEAR WARM ENOUGH TO
SUPPORT MOSTLY RAIN WITH BOTH WEATHER SYSTEMS. LEANED ON THE 12Z
ECMWF MODEL THIS FORECAST PACKAGE SINCE 12Z GFS APPEARS TOO
PROGRESSIVE AND 12Z NAM MAYBE TOO SLOW. MET AND MAV GUIDANCE TEMPS
FAIRLY SIMILAR THROUGH SAT NIGHT AND FOLLOWED.

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

PARTLY TO MOSTLY SUNNY SKIES PREVAILED ACROSS CENTRAL/SE IL THIS
AFTERNOON WITH SCATTERED MID LEVEL CLOUDS AND A VEIL OF CIRRUS
CLOUDS. STRONG 1040 MB HIGH PRESSURE OVER THE ST LAWRENCE VALLEY
OF SE CANADA INTO THE EASTERN GREAT LAKES/NY WHILE 1006 MB LOW
PRESSURE OVER EASTERN CO GIVING SE WINDS 9 TO 17 MPH OF MILDER
AIR INTO IL THIS AFTERNOON. TEMPS RANGED FROM THE UPPER 40S FROM
I-74 NORTH TO THE UPPER 50S TO NEAR 60F IN FAR SE IL ALONG AND SE
OF A FLORA TO ROBINSON LINE. DEWPOINTS RANGE FROM AROUND 30F IN
EAST CENTRAL IL TO 35 TO 40F FROM GALESBURG TO SPRINGFIELD TO
EFFINGHAM SW. ALOFT NEARLY ZONAL UPPER LEVEL FLOW PREVAILED ACROSS
THE COUNTRY KEEPING POLAR AIR MASS OVER THE DAKOTAS.

DRY CONDITIONS SHOULD CONTINUE THROUGH THIS EVENING ACROSS
CENTRAL/SE IL AS CLOUDS INCREASE AND SKIES BECOME MOSTLY CLOUDY.
MODELS SHOWING SOME PATCHES OF LIGHT QPF OVERNIGHT OVER IL WITH
SOME INSENTROPIC LIFT AND VERY WEAK SHORT WAVES MOVING INTO AREA.
JUST HAVE CHANCE OF LIGHT RAIN SHOWERS OVERNIGHT WITH BEST CHANCES
NEAR THE INDIANA BORDER AND EVEN THERE RAINFALL AMOUNTS SHOULD BE
LESS THAN A TENTH INCH IF THEY OCCUR. MILDER LOWS TONIGHT IN THE
LOW TO MID 40S WITH INCREASING CLOUD COVER AND S/SE WINDS.

RAIN CHANCES TO INCREASE DURING THE DAY FRI ESPECIALLY FRI
AFTERNOON AS LOW PRESSURE OVER EASTERN CO AND NORTHERN NM EJECTS
NE ACROSS MO FRI AFTERNOON. LESS THAN A TENTH INCH OF RAIN
POSSIBLE FRI MORNING AND INCREASES TO AROUND A QUARTER INCH FRI
AFTERNOON. MILD HIGHS IN THE UPPER 50S AND LOWER 60S AND MILDEST
READINGS FROM LINCOLN SW.

DEEPENING UPPER LEVEL TROF OVER THE ROCKIES FRI AND SHIFTING INTO
THE GREAT PLAINS FRI NIGHT TO STRENGTHEN A FRONTAL BOUNDARY AS IT
PRESSES SE INTO CENTRAL IL NEAR I-55 BY SUNSET FRI AND INTO FAR SE
IL BY EARLY SAT MORNING. 50-60 KNOT SOUTHERLY LOW LEVEL JET AND
DEEP GULF OF MEXICO MOISTURE TRANSPORTED NORTHWARD INTO IL TO
LIKELY PRODUCE SOME THUNDERSTORMS WITH HEAVY RAINS OF 1 TO 2
INCHES EAST OF THE IL RIVER WITH HIGHEST AMOUNTS FROM TAYLORVILLE
TO CHAMPAIGN SE. SPC KEEPS SLIGHT RISK OF SEVERE STORMS OVER AR
AND SOUTHERN MO. LOWS LATE FRI NIGHT RANGE FROM THE MID 30S OVER
THE IL RIVER VALLEY TO THE MID TO UPPER 40S IN SE IL FROM I-70 SE.
HIGHS SAT NOT MUCH WARMER THAN THE LOWS WITH COLD FRONT PRESSING
SE ACROSS THE OHIO VALLEY.

RAIN TO DIMINISH FROM THE WEST DURING THE DAY SAT WITH STILL
MODERATE RAIN POSSIBLE IN EASTERN IL SAT MORNING WITH QUARTER TO
HALF INCH. LIGHT SNOW COULD MIX IN WITH THE RAIN OVER THE IL RIVER
VALLEY SAT MORNING BUT NO ACCUMULATIONS WITH TEMPS STAYING ABOVE
FREEZING IN THE MID TO UPPER 30S. HAVE JUST 20-30% CHANCE OF LIGHT
RAIN OR LIGHT SNOW SHOWERS EAST OF I-57 IN EASTERN IL SAT EVENING
THEN SHOULD BE DRY WITH DECREASING CLOUDS INTO SUNDAY AS HIGH
PRESSURE RIDGE DRIFTS EAST OVER IL SUNDAY.

LONG TERM...MONDAY THROUGH THURSDAY NIGHT

QUIET WEATHER TO PREVAIL THROUGH MON NIGHT ACROSS IL AND TEMPS TO
MODIFY MON WITH SEASONABLE HIGHS IN THE MID TO UPPER 40S. HAVE
20-30% CHANCE OF LIGHT RAIN SHOWERS TUE WITH HIGHEST POPS FROM
PEORIA AND SPRINGFIELD WEST TUE AFTERNOON IN ADVANCE OF NEXT STORM
SYSTEM. ANOTHER STRONG UPPER LEVEL TROF DIGGING OVER THE ROCKIES
EARLY NEXT WEEK TO EJECT ANOTHER AREA OF LOW PRESSURE FROM THE
SOUTHERN ROCKIES NE INTO IA WED WHILE SWEEPING A COLD FRONT EAST
THROUGH IL DURING THE DAY WED. THIS TO BRING ANOTHER ROUND OF
SHOWERS AND POSSIBLE THUNDERSTORMS TUE NIGHT AND WED WITH HEAVY
RAINS AGAIN A THREAT WHICH WILL AGGRAVATE RIVER LEVELS. TEMPS WILL
COOL OFF AGAIN BEHIND THIS STORM SYSTEM THU/FRI WITH DRY WEATHER
RETURNING FOR A FEW DAYS.

HUETTL

&&

.AVIATION...
ISSUED 1154 AM CST THU MAR 3 2011
NOT A LOT IN THE WAY OF CHANGE FOR THE FORECAST. SHORT TERM IS
MAINLY AN ISSUE OF SCT/BKN CIRRUS AND SERLY WINDS GETTING A BIT
GUSTY THIS AFTERNOON. THROUGH THE MIDNIGHT/EARLY MORNING HOURS SEE
CIG DROPS AND A DEVELOPING TREND TO SHOWERS ACROSS THE REGION. NOT
WIDESPREAD ENOUGH TO CALL TEMPOS AT PARTICULAR TERMINALS AS NAM
REMAINS DRY THROUGH THE MORNING. KEEPING TO VCSH FOR NOW EXCEPT
CMI...CLOSER TO BETTER CHANCES OF PRECIP TO THE EAST.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
ILZ044>046-052>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Mar 3, 3:09 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CST THU MAR 3 2011

ILZ027>031-036-037-040-041-047-049-050-041200-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
309 PM CST THU MAR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THE ILLINOIS RIVER WILL CONTINUE TO RISE FURTHER ABOVE FLOOD
STAGE...FROM PEORIA DOWNSTREAM...THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS A STORM SYSTEM MOVES ACROSS CENTRAL ILLINOIS FRIDAY AND
FRIDAY NIGHT...IT WILL PRODUCE AREAS OF HEAVY RAIN...ESPECIALLY
EAST OF THE ILLINOIS RIVER. THIS MAY CAUSE RENEWED RISES ON AREA
STREAMS AND RIVERS. THUNDERSTORMS ARE ALSO POSSIBLE DURING THIS
TIME PERIOD. THESE STORMS ARE CURRENTLY NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042-043-048-051-041200-
DE WITT-LOGAN-MCLEAN-MENARD-SANGAMON-
309 PM CST THU MAR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS A STORM SYSTEM MOVES ACROSS CENTRAL ILLINOIS FRIDAY AND
FRIDAY NIGHT...IT WILL PRODUCE AREAS OF HEAVY RAIN. TOTALS OF 1 TO
1.5 INCHES ARE LIKELY...WITH THE HIGHER AMOUNTS CLOSER TO THE
INDIANA BORDER. THIS MAY CAUSE RENEWED RISES ON AREA STREAMS AND
RIVERS. THUNDERSTORMS ARE ALSO POSSIBLE DURING THIS TIME PERIOD.
THESE STORMS ARE CURRENTLY NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>055-061-041200-
CHAMPAIGN-CHRISTIAN-DOUGLAS-MACON-MOULTRIE-PIATT-SHELBY-VERMILION-
309 PM CST THU MAR 3 2011

...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS A STORM SYSTEM MOVES ACROSS CENTRAL ILLINOIS FRIDAY AND
FRIDAY NIGHT...IT WILL PRODUCE AREAS OF HEAVY RAIN. TOTALS OF 1 TO
2 INCHES ARE LIKELY...WITH THE HIGHER AMOUNTS CLOSER TO THE
INDIANA BORDER. THIS MAY CAUSE RENEWED RISES ON AREA STREAMS AND
RIVERS. THUNDERSTORMS ARE ALSO POSSIBLE DURING THIS TIME PERIOD.
THESE STORMS ARE CURRENTLY NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ056-057-062-063-066>068-071>073-041200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
309 PM CST THU MAR 3 2011

...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS A STORM SYSTEM MOVES ACROSS CENTRAL ILLINOIS FRIDAY AND
FRIDAY NIGHT...IT WILL PRODUCE AREAS OF HEAVY RAIN. TOTALS OF 2 TO 2.5 INCHES
ARE LIKELY...WITH THE HIGHER AMOUNTS CLOSER TO THE INDIANA BORDER.
THIS MAY CAUSE RENEWED RISES ON AREA STREAMS AND RIVERS.
THUNDERSTORMS ARE ALSO POSSIBLE DURING THIS TIME PERIOD. THESE
STORMS ARE CURRENTLY NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

Nearby

Flood Watches in Illinois, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.